Anxiety after sudden death

I lost my husband 5 weeks ago he was 47 and had a brain anuerism at work I have a 2 boys aged 12 adhd and a 16 year old adhd/asd. Is it normal to suffer chronic anxiety. I need zopiclone to sleep which my gp wants to stop. I can barely function and have lost alot of weight. Im awake early 4am but I cant move i feel glued to the bed. My husband was the main earner and we lived month to month. Im terrified I won’t be able to make ends meet. My boys worry about me but they fight constantly. I have no family support. Will this anxious/pain in chest feeling last forever… I used to run the house organise everything I now cant cope with anything. Am I going mad.

3 Likes

@Suze
No you are not going mad, it’s very early days for you, I don’t think I had even managed to find this Forum at five weeks. If you read through the other posts on here you will find the rest of us saying exactly the same as you have just said.
Have you claimed the Bereavement Allowance? Can you make an appointment with Citizens Advice to see if there are any other benefits you are entitled to?
Please keep reading and posting, at the very least it will make you realise your feelings are completely normal

2 Likes

I am so sorry for your loss. I understand completely. My husband went out for a run just over 3 weeks ago and never came home. He collapsed and died - we don’t know why yet but completely unexpected. I have two children - although they are adults (young adults). I have gone through the ‘how can my life have changed to this nightmare so suddenly’ and I understand your feelings of fear and panic. Several people have said to me that you can only take each day one breath at a time and it’s true. Draw on any offers of help, sign up to any counselling and talk to your GP - mine was very understanding, Keep posting on here - people will understand and will offer support. Sending hugs

2 Likes

Hi Suze1,
so sorry for your loss. My husband died suddenly in Nov and I can relate to how your feeling. It is overwhelming, terrifying and every other emotion all mixed up. Take it very slowly, try not to think too far ahead, one day at a time. My youngest son has learning difficulties and doesn’t cope with change, I did a self refer to the Dove service to get him some counseling, there’s a waiting list but he said it helps knowing that he can get help.

I agree with the others that have posted, take every offer of help you can, if you are part time worker you might be able to get carers allowance for your son’s, it worth applying.

It does get a little easier, I am certainly not over losing my hubby, and still have days when I want to curl up and disappear, but it’s not constant now. Hope you can get some help xx

1 Like

Hi Suze1 so sorry for your loss it is a difficult time. I hope you have support for yourself and your children. It’s normal for what your feeling have you support for yourself and your children. You mentioned the boys have ADHD. Your boys are going to worry about you. The fighting could be their way of getting their angry out traumatic experience you are all going through difficult for them to manage their emotions. I hope you can get some support.

1 Like

I don’t have any support… its just me and the boys now. I cant see away forward.the doctor said this anxiety and fear would subside but as yet it has not. I was on zopiclone for sleep its been just over 5 weeks and they no longer have any effect… doctor says hopefully my sleep pattern will improve. He doesn’t believe in interfering with natural grief process.he said there is no magic pill

1 Like

Suze 1. I think your doctor is being rather cruel. We know there is no way to end grief but not sleeping whilst you are dealing with it is exhausting. I would ask him for a different sleeping aid and then enquire about some counselling locally. I have sleeping pills which are excellent but are not addictive so I only use them when I have to. So sorry for your loss. Xx

1 Like

Could you tell me the name of them please.

Hi Suze
They are called Amitriptyline 10 mg
You take 1 an hour before you want to sleep. I had no side effects or drowsiness in the day.
Good luck. Xx

Just to clairify. They aren’t sleeping tablets they are antidepressants that have a known sedative property (which is why they are offered as a sleeping aid)

Thank you everyone… this site was recommended to me by someone who had lost a parent. Speaking to you all helps me as sometimes I feel as if im going mad. I feel like there’s no point 2 life but I have my boys to think about. I never anticipated this debilitating anxiety and fear. I never anticipated this ever happening

1 Like

If you have a local carers centre they may have a welfare rights adviser, as your boys may be entitled to benefits? But Citizens Advice are very good as well.

Hi Lost. The Amitripyline were prescribed to me alongside 30mg antidepressants . I was not told I was actually taking 2 lots of antidepressants.

It’s not entirely unusual xx

Hello @Suze1 are you still with us? How’s it going (apart from obviously being horrifying). I hope you will soon be able to speak to a more understanding doctor and get some more help.

Hi,
You have been through such a lot.
Your body goes into shock.
I too suffered anxiety after losing my partner and had a constant knot in my stomach.
My G P was very understanding and prescribed me Sertraline to help with this.
It definitely took the edge off the anxiety .
However after 8 weeks they’ve said to reduce the dose as it’s only a prop not a cure x

Still here and still not sleeping and anxious. Hope it eases soon

1 Like

Hi I was on zopiclone and it helped me sleep now I am trying mirtazapine because I was waking up a lot. It’s an antidepressant which hopefully helps sleep too x x

Suze1
Zopiclone is usually prescribed for just 2 to 4 weeks. This is because your body gets used to it quickly and after this time it’s unlikely to have the same effect. Your body can also become dependent on it. My GP gave me 2 months worth they did help me. I no longer take them but some nights i can not get to sleep early. Amitriptyline is used for low mood, depression, nerve pain, headaches, it also makes you very sleepy that’s why it is taken hour before bed. I am a learning disability nurse also worked in mental health do look into anything that your GP recommends. We all need some thing to help us through this grief. Hope you find the right solution for you
Take care x

I am so sorry to hear of your loss. My husband died 4 weeks ago from lung cancer. I have been with nothing financially but I have claimed the bereavement allowance. Although I knew my husband was dying, it was still a horrible shock when it happened. I could not eat and struggled to get out of bed. Everything you are feeling is totally normal under the circumstances. I have had trouble sleeping and was given a course of silicone which I need to wean myself off now. It must be very hard for you with 2 young children but in time you will find the strength to keep going because of them. I hope you will find support on this site as everyone hear tries to find a way forward after their loss

1 Like
Back to top